# SDR QMLA2024062820077

- Difficulty date: June 28, 2024
- Submitted: June 30, 2024
- Operation: Air carrier
- Aircraft: N257AM
- Make and model: Snias AS350B3
- Aircraft serial: 7203
- Aircraft time: 6,950 hours, 12,217 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Belt
- Part number: ES353503
- Condition: Failed
- Location: A/C Pack
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

NIGHT FLIGHT AS PILOT DROPPED OFF PATIENT AT EL PASO UMC HOSPITAL. CREW AND PILOT RETURNED TO BASE IN-FLIGHT, OVER DONA ANA AIRPORT CREW SMELLED SMOKE IN COCKPIT PERFORMED PRECAUTIONARY LANDING AT DONA ANA AIRPORT. PILOT OPENED SIDE COWLINGS TO FIND AIR CONDITIONER RUBBER BELT MELTED/BURNED OFF DRIVE SHAFT MGB SECTION WITH RUBBER PIECES FOUND LAYING ON THE MAIN TRANSMISSION DECK. THE NIGHT WAS CLOUDY WITH HIGH HUMIDITY THAT POSSIBLY CAUSED THE A/C COMPRESSOR TO ICE OVER AND MOMENTARILY SEIZE THE COMPRESSOR FROM HYDRAULIC LOCK ALLOWING THE BELT TO BURN OFF OF THE DRIVE SHAFT. MECHANIC CALLED OUT TO ASSESS THE AIRCRAFT REMOVED BURNED BELT, CLEANED UP AREA OF FOD AND RUBBER PIECES. INSPECTED DRIVE SHAFT AND ALL COMPONENTS. NO FURTHER DEFECTS FOUND. AIR CONDITIONING MEL'S IAW AIR METHODS AS350 SERIES ALLOWING THE HELICOPTER TO RETURN BACK TO BASE.
